Saturday, December 3, 2022

Comments by dee1975

Showing 1 of 1 comments.

  • Firstly, thank for your dedication to this topic. If you can help with me with this question, I think it would bring me great relief as your statement on tardive akathisia possibly being permanent has brought me a lot of anxiety. I have also been out of work for 3 weeks unable to function and losing too much weight and sleep. Here is a brief history: After 8 years of Paxil and a slow taper, I went down to 1.5 mg. It was brutal and took me 4 years to feel somewhat normal. About a year later I started 5mg of Celexa for constant neck pain, I stayed on 5mg for 3 years. The neck pain subsided so I tapered to 2.5 mg of Celexa then came off completely with very minor withdrawal symptoms (slight depression and irritability). At about 7 months I started to become a bit more stressed and also developed tingling/numbness in my hands and feet (late onset withdrawal). I had this for about 3 months and was growing increasing nervous about worrying about the condition. I became impatient and decided to reinstate the Celexa at a low dose of 2.5 mg. I did that for 2 days. On the third day, I said what the hell and moved to 5 mg since it was such a low dose. About 4 hours later, my body freaked out. I was up all night pacing, burning skin, spasms, intense fear, light sensitivity, no appetite, etc. I stopped the medication. The next day I was still feeling it somewhat but on the 3rd day, I was totally back to normal as if nothing happened. No physical or mental symptoms. I was fine for about a week when out of nowhere these attacks started hitting me again. I can’t explain the amount of fear and psychosis that is involved in feeling this way, it makes me feel suicidal is the only solution to my problem and that I have become permanently insane. The attacks came and went as the days passed I would have a normal day in between but the attacks were seemingly a little less intense but more frequent sometimes lasting 2 full days. I never know when one is going to hit, it takes an attack about 20 min to build up and I can feel my muscles starting to tighten. This has been happening for a month after the medication has been stopped. I should also mention I have noticed my pupils have been dilated on and off even while not having an attack. It appears I had an adverse reaction from reinstating while already being in a stressed out state. I want to know if this is the definition of tardive akathisia and if so, do the severe permanent cases come on more gradually or just out of nowhere and shut on and off like this. Also, if you hany any insight as to what might be happening I would be greatly appreciative as doctors have not been helpful.